# SDR 97ZZZX4762

- Difficulty date: October 15, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7748J
- Make and model: Piper PA-32-260
- Aircraft serial: 321152
- Engine: Lyc O540E4B5
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: M3635
- Condition: Broken
- Location: Lt Mag
- Part time: 667 hours
- Component: Slick, 6355
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

ACFT IN CRUISE AT 4,000 FEET ON IFR FLIGHT PLAN WHEN ENGINE SUDDENLY LOST POWER.  ALL ATTEMPTS MADE BY PILOT TO RESTART THE ENGINE UNSUCCESSFUL.  PILOT WAS ABLE TO MAKE A FORCED LANDING IN A COW POSTURE.  INVESTIGATION AND ENG TEAR DOWN REVEALED LT MAG HAD SEIZED.  MORE  SPECIFICALLY, THE RIVETS WHICH RETAIN  PAWLS INSIDE IMPULSE COUPLING ASSY, PN M3635, HAD FAILED CAUSING PAWLS TO JAM BETWEEN MAG HOUSING AND THE IMPULSE COUPLING ASSY.  THIS PREVENTED MAG FROM TURNING WHICH DAMAGED BOTH THE CRANKSHAFT AND IDLER GEARS IN ENG ACCY HOUSING.   INSP OF THE IMPULSE COUPLING ASSY AND RETAINING RIVETS ARE DETAILED IN SLICK L-1363 MAIN AND O/H MANUAL, WHICH, ACCORDING TO SLICK, IS REFERENCED IN THEIR   500 HOUR INSP.
